Acne can be a horrible experience for some people of any age, affecting self-esteem, confidence and can leave sufferers feeling helpless and alienated. Anyone who is thinking about taking Accutane should really do their research as the results can be somewhat unexpected. Side effects of Accutane are as follows:
Common Side Effects
Side effects from isotretinoin are common.Tell your doctor if any of these symptoms are severe or do not go away:
* red, cracked, and sore lips
* red, itchy, dry, and inflamed eyes
* dry mouth and nose
* dry skin
* thinning of the hair
Potential Side Effects
If you experience any of the following symptoms or those listed in the IMPORTANT WARNING section, call your doctor immediately:
* bone or joint pain
* chest pain
* stomach pain
* upset stomach
* difficulty with vision
* difficulty breathing or swallowing
* difficulty hearing
* ringing in your ears
* difficulty walking
* rectal bleeding
* severe diarrhea
* bruising or red patches of the skin
* muscle aches
* difficulty walking
* skin peeling
* skin infections
* seeing visions or hearing voices that do not exist
* thoughts of suicide
Unfortunately we did not do our research good enough on this product...Our son had terrible acne...We tried everything...Finally we took him to a specialist at the very large hospital in our area where a Dermatologist from another country was practicing...He suggested this drug...He told us that it had not been tested for too long and hair thinning might be one of the problems....Because of the acne that he had we decided (our son was 17 at the time and wanted this treatment) to let him try it...I can't recall how long he was on it but it did help.....I wish I could remember all the problems that he had taking this but it was some 20 years ago...
Within a year after taking it his hair started to thin....What used to be a full head of hair soon thinned to the point where he was bald on top....This continued and within the next few years he had lost all his top hair...
I guess I can't blame them as they warned us, but they didn't say that he would loose all his hair....I would tell anyone who asked to stay away from this drug that is supposed to do this magic......
i took a generic form of accutane after having issues with acne, the dermatologist used this as a last resort option..we tried literally everything else before using this just bc of its severe side effects, i had to sign some papers saying i wouldn't be sexually active bc of the defects it could cause in pregnancy(being 15 there was no need for me to go on b.c. and i had no interest in getting physical anytime soon so this wasn't a problem) the dermatologist told me if there were ANY signs of depression at all let him know bc this was one of the more concerning side effects...anyway...i took all my pills the whole..6 to 8 month regimen whatever it was dont remember and surprisingly did very well on it...no depression at all...the ONLY side effect i can remember was having some dry lips and dry/sensitive skin..which i anticipated and this was all fixed with some lotion and endless supply of chapstick haha..my skin is flawless now, you cant even tell i had acne issues and i very rarely get breakouts now...so personally this medication had a perfect outcome for me! but you definitely should be careful and make sure you understand what the side effects could be
accutane did wonders for my skin. i was on it for 7 months and my side effects were VERY dry skin, chapped lips, REALLY sore when i worked out, dry hair (but i like it because my hair was too oily before) and, a couple bloody noses. it was SO WORTH IT tho!!! my skin is absolutely clear now and ive been off of it for 11 months. i pray that my skin doesnt go bad again because if it does, im resorting back to accutane. as for being depressed on the drug, no. the depression is pre-existing and yeah, maybe the accutane will bring it out a little but it wont cause it. if anything, having acne causes the depression. if you get depressed and have suicidal thoughts, go see a therapist..